Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Oct 28, 2010, 4:29 AM CDT for 29 counties in Texas. It took effect at Oct 28, 2010, 9:08 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2010, 4:29 AM CDT (09:29 UTC)
- In effect from
- Oct 28, 2010, 9:08 AM CDT
- Expired
- Oct 28, 2010, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 29 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS84 KEWX 280929 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 429 AM CDT THU OCT 28 2010 ...A COLD FRONT WILL BRING LOW RELATIVE HUMIDITIES AND GUSTY NORTHERLY WINDS TO MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TODAY... .STRONG POST FRONTAL WINDS WILL ALLOW A DRY AIRMASS TO OVERSPREAD SOUTH CENTRAL TEXAS TODAY. RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT THIS AFTERNOON. SUSTAINED NORTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED ALONG WITH GUSTS OF 30 TO 35 MPH. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH THIS EVENING AND RELATIVE HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT. TXZ171>173-185>194-203>209-218>225-228-290000- /O.NEW.KEWX.FW.W.0007.101028T1600Z-101029T0000Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 429 AM CDT THU OCT 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE RED FLAG WARNING IS IN EFFECT ALONG AND EAST OF A LINE FROM CATARINA TO LEAKEY TO FREDERICKSBURG TO BURNET. THIS INCLUDES THE FOLLOWING COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...WILSON AND ZAVALA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
1 follow-up statement
491 WWUS84 KEWX 281408 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 908 AM CDT THU OCT 28 2010 ...THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... .STRONG POST FRONTAL WINDS WILL ALLOW A DRY AIRMASS TO OVERSPREAD SOUTH CENTRAL TEXAS TODAY. RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT ACROSS ALL AREAS BY LATE THIS MORNING. SUSTAINED NORTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED ALONG WITH GUSTS OF 30 TO 35 MPH. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH THIS EVENING AND RELATIVE HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT. TXZ171>173-185>194-203>209-218>225-228-290000- /O.EXT.KEWX.FW.W.0007.101028T1408Z-101029T0000Z/ LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 908 AM CDT THU OCT 28 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE RED FLAG WARNING IS IN EFFECT ALONG AND EAST OF A LINE FROM CATARINA TO LEAKEY TO FREDERICKSBURG TO BURNET. THIS INCLUDES THE FOLLOWING COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL... KERR...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE... WILLIAMSON...WILSON AND ZAVALA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Oct 28, 4:05 AM CDT, 24 minutes earlier.
Area forecast discussion, Oct 28, 4:05 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT THU OCT 28 2010 .DISCUSSION... THIS MORNING THE COLD FRONT WAS EXITING OUR SOUTHERN COUNTIES. SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG THIS BOUNDARY FROM GOLIAD TO BEAUMONT. GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL BE THE MOST SIGNIFICANT WEATHER ITEMS OF INTEREST FOR TODAY. VAD WIND PROFILES AT KDFX AND KEWX DEPICT NORTHERLY WINDS OF 25 TO 40 KTS AT 2 TO 3K FT. THESE WINDS WILL MIX TO THE SFC TODAY...SO EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. THIS IS JUST BELOW OUR LOCAL WIND ADVISORY CRITERIA. THE EXPOSED ASOS LOCATIONS OF NEW BRAUNFELS...SAN MARCOS AND GEORGETOWN MAY BRIEFLY RECORD HIGHER WINDS THIS AFTERNOON. AFTERNOON TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS. RELATIVE HUMIDITIES WILL ALSO BE LOW THIS AFTERNOON...FALLING INTO THE MID AND UPPER TEENS. WATCH OUT FOR STATIC ELECTRICITY TODAY. A CLEAR AND COLD NIGHT IS EXPECTED ACROSS SOUTH CENTRAL TEXAS. THE LOW DEWPOINTS WILL ALLOW THE AIRMASS TO COOL RAPIDLY AFTER SUNSET. WINDS WILL DIMINISH...BUT WILL NOT GO CALM...SO SOME MIXING IN THE LOWER LEVELS WILL OCCUR TONIGHT. LOW TEMPS WILL FLIRT WITH THE FREEZING MARK ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU...THE LOWEST EXPECTED IS 34 DEGREES. THE DRY AIRMASS WILL ALLOW FOR LARGE DIURNAL SWINGS OF 30 TO 35 DEGREES FRIDAY AND SATURDAY. AFTERNOON TEMPERATURES ON FRIDAY WILL BE AT OR SLIGHTLY BELOW NORMAL...FOLLOWED BY ANOTHER COLD NIGHT. LOWS SATURDAY MORNING WILL SEE POCKETS OF MID 30S...STILL ABOVE FREEZING. THE SFC HIGH WILL SHIFT EASTWARD LATE IN THE WEEKEND WHICH WILL ALLOW GULF MOISTURE TO RETURN NORTHWARD. THE HIGHER DEWPOINTS WILL MODERATE THE LOW TEMPS BEGINNING SUNDAY MORNING. PATCHY AND SHALLOW GROUND FOG WILL BE POSSIBLE SUNDAY MORNING WITH A MORE WIDESPREAD FOG EVENT POSSIBLE MONDAY MORNING ALONG AND EAST OF THE I-35 CORRIDOR. THE NEXT COLD FRONT IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A DISAGREEMENT WITH THE MODELS ON THE STRENGTH OF THIS SYSTEM. THE GFS IS THE WEAKEST WHILE THE ECMWF DEPICTS A SHARPER UPPER LEVEL TROF WITH A LOW BEING PINCHED OFF OVER NORTHEAST MEXICO. WILL GO WITH A COMPROMISE. THE FRONT WILL BE STRONGER THAN ADVERTISED BY THE GFS BUT NOT AS WET AS THE ECMWF. THAT MEANS ONLY A SLIGHT CHANCE OF PCPN ACROSS OUR EXTREME SOUTHERN COUNTIES MONDAY NIGHT/TUESDAY MORNING AS THE FRONT ENCOUNTERS DEEPER GULF MOISTURE. AFTERNOON TEMPS ON TUESDAY WILL BE 5 DEGREES BELOW GFS MOS...10 DEGREES BELOW GUIDANCE ON WEDNESDAY. && .FIRE WEATHER... TODAY THE RELATIVE HUMIDITIES WILL FALL INTO THE MID AND UPPER TEENS. WITH 20-FOOT WINDS NORTH TO NORTHEAST AT 15 TO 20 MPH. THIS MEETS OUR RED FLAG WARNING THRESHOLDS...THUS WE WILL WILL ISSUE A RED FLAG WARNING. THE WARNING AREA WILL BE EAST OF A LINE FROM CATARINA TO LEAKEY TO FREDERICKSBURG TO LAMPASAS. 20-FOOT WINDS WILL DIMINISH ON FRIDAY...HOWEVER AFTERNOON RELATIVE HUMIDITIES WILL STILL FALL BELOW 20 PERCENT. THE DRY AIRMASS WILL PERSIST THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 47 75 43 79 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 77 40 74 34 78 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 80 41 76 37 79 / 0 0 0 0 0 BURNET MUNI AIRPORT 75 41 73 40 78 / 0 0 0 0 0 DEL RIO INTL AIRPORT 81 46 76 44 79 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 75 42 74 42 78 / 0 0 0 0 0 HONDO MUNI AIRPORT 82 37 78 34 78 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 80 41 76 37 79 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 78 43 74 39 77 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 79 43 76 40 79 / 0 0 0 0 0 STINSON MUNI AIRPORT 81 47 78 37 79 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. && 13/11
Hazardous weather outlook, Oct 27, 1:28 PM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 128 PM CDT WED OCT 27 2010 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 128 PM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...THURSDAY AND FRIDAY... DRY GUSTY NORTHERLY WINDS BEHIND A STRONG COLD FRONT ON THURSDAY WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS LATE THURSDAY MORNING INTO THE AFTERNOON. HUMIDITIES WILL FALL INTO THE TEENS MOST AREAS. THE GUSTY WINDS AND LOW HUMIDITIES COULD PROMOTE THE AGGRESSIVE SPREAD OF FIRE...ESPECIALLY IN AREAS WHERE DRY GRASSES EXIST. WINDS WILL SUBSIDE THURSDAY EVENING...AND WITH CLEAR SKIES... TEMPERATURES WILL FALL RAPIDLY IN THE COOL DRY AIR. THE COLDEST TEMPERATURES OF THE SEASON CAN BE EXPECTED LATE THURSDAY NIGHT INTO FRIDAY MORNING. LOW TEMPERATURES WILL DIP INTO THE LOW TO MID 30S IN LOW LYING AREAS OF THE HILL COUNTRY. THEREFORE INTERESTS IN THE HILL COUNTRY AREA SHOULD MAKE PREPARATIONS FOR NEAR FREEZING TEMPERATURES THURSDAY NIGHT. .DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.